MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-030
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Migration or Expulsion of Device (1395); Premature Separation (4045)
Health Effect - Clinical Codes Cardiac Arrest (1762); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported a 30 mm amplatzer septal occluder was chosen for procedure using an amplatzer torqvue delivery system on (b)(6) 2022.There were no issues during device preparation.During procedure, the device presented with a bulging shape and when the user attempted to remove the device, the device disconnected from the cable, embolizing into the patient's left atrium.The device did not occlude the patient's blood flow.The patient immediately became unstable.The patient went into cardiac arrest while waiting to transfer to cardiac surgery.Defibrillation efforts were made and were unsuccessful and the patient passed away.No additional information was provided.
 
Additional Manufacturer Narrative
An event of device deformity during deployment was reported.A returned device assessment could not be performed as the device was not returned for analysis.One image was received from the field which appeared to show an occluder detached from the delivery cable with a deformation.Based on the information received, the cause of the reported deformation could not be conclusively determined, but may have been due to the larger sized sheath being used to deliver the occluder.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, a 12f delivery system was used in the procedure.Please note, per the amplatzer septal occluder instructions for use: the recommended size delivery system for use with a 30 mm amplatzer septal occluder is a 10f.
 
Event or Problem Description
This event is being reported for bulging shape and embolization of the 30 mm amplatzer septal occluder it was reported a 30 mm amplatzer septal occluder was chosen for procedure using an amplatzer torqvue delivery system on (b)(6) 2022.There were no issues during device preparation.During procedure, the device presented with a bulging shape and when the user attempted to remove the device, the device disconnected from the cable, embolizing into the patient's left atrium.The device did not occlude the patient's blood flow.The patient immediately became unstable.The patient went into cardiac arrest while waiting to transfer to cardiac surgery.Defibrillation efforts were made and were unsuccessful and the patient passed away.Related manufacturing reference number 2135147-2022-00526-00 (death, cardiac arrest).

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key14333923
Report Number2135147-2022-00252
Device Sequence Number17464037
Product Code MLV
UDI-Device Identifier05415067019332
UDI-Public05415067019332
Combination Product (Y/N)N
Initial Reporter CountryBG
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model Number9-ASD-030
Device Catalogue Number9-ASD-030
Device Lot Number8135779
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/09/2022
Supplement Date Received by Manufacturer06/30/2022
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date07/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER TORQVUE DS : 9-ITV12F45/80, 7929270
Outcome Attributed to Adverse Event Death;
Patient Age45 YR
Patient SexFemale